Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 165, NWS Quad Cities, IA

July 21, 2017Iowa County, Johnson County, Washington County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 21, 2017, 3:51 PM CDT for Iowa County, Johnson County, Washington County, Iowa. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2017, 3:51 PM CDT (20:51 UTC)
Expired
Jul 21, 2017, 4:45 PM CDT
In force
54 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Iowa County, IA, Johnson County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 96 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 4:15 PM CDTTSTM WND DMG5 Ene Parnell, IALAW ENFOREMENT RELAYED ARE REPORT OF A TREE DOWN ON U AVE AND 270TH STREET. TIME OF THE EVENT WAS ESTIAMTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-302 J/kg
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

213 
WUUS53 KDVN 212051
SVRDVN
IAC095-103-183-212145-
/O.NEW.KDVN.SV.W.0165.170721T2051Z-170721T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
351 PM CDT FRI JUL 21 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Johnson County in east central Iowa...
  Northeastern Washington County in southeastern Iowa...
  Central Iowa County in east central Iowa...

* Until 445 PM CDT

* At 350 PM CDT, a severe thunderstorm was located near Williamsburg,
  or 10 miles south of Marengo, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Iowa City, Coralville, North Liberty, Williamsburg, Kalona, Solon,
  Tiffin, Lone Tree, University Heights, Riverside, Oxford, Hills,
  Ladora, Parnell, Millersburg, Oakdale, Conroy, Newport, Frytown and
  Windham.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 211 and 253.
 Interstate 380 between mile markers 1 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in the Quad Cities.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room, a
bathroom, closet or basement.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4177 9218 4180 9144 4173 9137 4150 9137
      4142 9141 4156 9219
TIME...MOT...LOC 2050Z 271DEG 29KT 4165 9207 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Gibbs
4 follow-up statements
307 
WWUS53 KDVN 212058
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
358 PM CDT FRI JUL 21 2017

IAC095-103-183-212145-
/O.CON.KDVN.SV.W.0165.000000T0000Z-170721T2145Z/
Johnson IA-Washington IA-Iowa IA-
358 PM CDT FRI JUL 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR JOHNSON...NORTHEASTERN WASHINGTON AND CENTRAL IOWA COUNTIES...

At 358 PM CDT, a severe thunderstorm was located over Williamsburg,
or 11 miles southeast of Marengo, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Iowa City, Coralville, North Liberty, Williamsburg, Kalona, Solon,
Tiffin, Lone Tree, University Heights, Riverside, Oxford, Hills,
Ladora, Parnell, Millersburg, Oakdale, Conroy, Newport, Frytown and
Windham.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 211 and 253.
 Interstate 380 between mile markers 1 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4177 9218 4180 9144 4173 9137 4150 9137
      4142 9141 4156 9219
TIME...MOT...LOC 2058Z 272DEG 29KT 4164 9198 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Gibbs
713 
WWUS53 KDVN 212106
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
406 PM CDT FRI JUL 21 2017

IAC095-103-183-212145-
/O.CON.KDVN.SV.W.0165.000000T0000Z-170721T2145Z/
Johnson IA-Washington IA-Iowa IA-
406 PM CDT FRI JUL 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR JOHNSON...NORTHEASTERN WASHINGTON AND SOUTHEASTERN IOWA
COUNTIES...

At 406 PM CDT, a severe thunderstorm was located near Parnell, or 15
miles southeast of Marengo, moving east at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Iowa City, Coralville, North Liberty, Williamsburg, Kalona, Solon,
Tiffin, Lone Tree, University Heights, Riverside, Oxford, Hills,
Parnell, Oakdale, Conroy, Newport, Frytown, Windham, Sugar Bottom
Camp Ground and Johnson County Fairgrounds.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 217 and 253.
 Interstate 380 between mile markers 1 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4180 9144 4173 9137 4150 9137 4142 9141
      4154 9206 4177 9207
TIME...MOT...LOC 2106Z 264DEG 24KT 4160 9195 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

Gibbs
431 
WWUS53 KDVN 212111
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
411 PM CDT FRI JUL 21 2017

IAC095-103-183-212145-
/O.CON.KDVN.SV.W.0165.000000T0000Z-170721T2145Z/
Johnson IA-Washington IA-Iowa IA-
411 PM CDT FRI JUL 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR JOHNSON...NORTHEASTERN WASHINGTON AND SOUTHEASTERN IOWA
COUNTIES...

At 410 PM CDT, a severe thunderstorm was located over Parnell, or 15
miles southeast of Marengo, moving east at 25 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Iowa City, Coralville, North Liberty, Williamsburg, Kalona, Tiffin,
Lone Tree, University Heights, Riverside, Oxford, Hills, Parnell,
Oakdale, Conroy, Newport, Frytown, Windham, Johnson County
Fairgrounds, F.W. Kent  Park and West Overlook.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 218 and 251.
 Interstate 380 between mile markers 1 and 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4175 9141 4150 9140 4143 9141 4154 9206
      4175 9206
TIME...MOT...LOC 2110Z 273DEG 23KT 4159 9195 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
 
$$

Gibbs
881 
WWUS53 KDVN 212132
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
432 PM CDT FRI JUL 21 2017

IAC183-212141-
/O.CAN.KDVN.SV.W.0165.000000T0000Z-170721T2145Z/
Washington IA-
432 PM CDT FRI JUL 21 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4175 9158 4151 9159 4151 9180 4155 9199
      4175 9200
TIME...MOT...LOC 2131Z 271DEG 18KT 4159 9183 

$$

IAC095-103-212145-
/O.CON.KDVN.SV.W.0165.000000T0000Z-170721T2145Z/
Johnson IA-Iowa IA-
432 PM CDT FRI JUL 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN JOHNSON AND SOUTHEASTERN IOWA COUNTIES...

At 431 PM CDT, a severe thunderstorm was located 8 miles north of
Wellman, or 16 miles west of Iowa City, moving east at 20 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Iowa City, Coralville, North Liberty, Williamsburg, Tiffin, Oxford,
Oakdale, Conroy, Frytown, Windham, Cosgrove, F.W. Kent  Park, Amish,
Holbrook and Sharon Center.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 221 and 242.
 Interstate 380 between mile markers 1 and 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4175 9158 4151 9159 4151 9180 4155 9199
      4175 9200
TIME...MOT...LOC 2131Z 271DEG 18KT 4159 9183 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
 
$$

Gibbs

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:10 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 21, 1:10 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
110 PM CDT Fri Jul 21 2017

.UPDATE...
Issued at 1243 PM CDT Fri Jul 21 2017

With ongoing slightly elevated showers/storms moving along the
IA/MN border region and points south to the IL/WI border, this
activity retarding main warm front retreat to the north. Also
enhanced boundary/gradient setting up from northwestern
IA...southeastward to the I80 corridor east of the Quad Cities.
Expect new thunderstorm development along and north of this
quasi-stationary boundary later this afternoon and evening, with
more shear than the past few days and ongoing plenty of CAPE feed
to support severe storms and heavy rain. New convection already
taking off near Sioux City may be our storms by early this
evening. Thus new SPC day 1 enhanced area looks on target. Bowing
segments with damaging winds, meso-vortice tornadoes or even
tornado with a supercell on a boundary all possible.

After the evening convective systems blow through, some concern
south to southwesterly LLJ may impinge on remnant outflow
boundaries or the main front itself, inducing more elevated
convection that moves along the same path(train along). This would
be from late evening and into the overnight, and may occur acrs
much of the area that got heavy rain of 1 to 2 inches last night
further west along and north of I80 out to the western fringe of
the DVN CWA. With high PWAT feed of 2 inches plus, will seriously
consider expanding the Flash Flood Watch west and south, possibly
down to I80/north half of the DVN CWA.    ..12..

&&

.SYNOPSIS...
Issued at 355 AM CDT Fri Jul 21 2017

06Z surface data has the effective boundary running from central
Indiana, across northeast Missouri, and into eastern Nebraska. Dew
points were in the 60s from the Great Lakes into the upper Midwest
with 70s across the remainder of the area.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 355 AM CDT Fri Jul 21 2017

The current headlines will remain as is. The risk for heavy rainfall
may have shifted north tonight.

Through sunrise, the second of two organized thunderstorm complexes
will move east through the area and slowly decay. The heaviest
rainfall looks to be in the I-80 corridor east of the Quad Cities.

A secondary concern through sunrise are the radar returns developing
across central and western Iowa. Some of these returns are the wind
farms. Other returns are legit showers and some thunderstorms. These
storms are developing in ascent across the boundary with the
stronger return flow aloft. These showers/storms look to impact the
far west areas around sunrise.

During the daylight hours cloud cover will slowly break up during
the late morning hours. Sunshine by mid day and into the afternoon
will result in the hot and humid conditions continuing. There are
questions as to how far north the boundary will get during the day.

Tonight, another muggy night is in store for the area. The models
have pushed the heavy rain risk further north based on the idea that
the boundary will move well north during the daylight hours. If the
boundary is further south than what the models currently indicate,
then the heavy rain risk would potentially be across Iowa/Illinois
instead of Minnesota/Wisconsin.

.LONG TERM...(Saturday through Thursday)
ISSUED AT 355 AM CDT Fri Jul 21 2017

.LONG TERM...SATURDAY THROUGH THURSDAY

Heat and humidity will continue across much of the area on Saturday.
Organized thunderstorm complexes that develop Friday night will be
in a decaying mode Saturday morning. Boundaries left over from that
storm complex will then become the focus for diurnal convection
Saturday afternoon. An approaching cold front will move through the
area late Saturday afternoon and evening which should allow an
increase in the areal coverage of showers and storms.

Late Saturday night through Sunday night mainly dry conditions are
expected across the area as the next high pressure starts building
into the Midwest. The lower dew point air will lag behind the cold
front but will begin moving into the area in earnest Sunday night.
Temperatures should average above normal on Sunday.

Monday on...

Brief pattern change Monday through Wednesday with the flow aloft
coming from the northwest. Said pattern change will result in lower
humidity levels and temperatures close to normal.

Wednesday night/Thursday...return flow will start bringing moisture
back into the area along with the potential for more storms. The
higher dew points will start arriving on Thursday. As a result, the
model consensus has slight chance to chance pops both Wednesday
night and Thursday. Temperatures will average above normal.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
ISSUED AT 1243 PM CDT Fri Jul 21 2017

Incoming rounds of thunderstorms to be large impacts at most TAF
sites except maybe the BRL terminal, from late afternoon and into
mid evening with the first strong wave. Then additional storms
may fire and move along the same areas later tonight and into
early Sat morning before moving off to the east. MVFR to IFR
conditions withe the heavier bouts of storms, and concern with
sudden strong gusty winds associated with them from the west or
northwest. Heavy rain reduced VSBYS and lowered CIGs as well with
passing strong storms. Outflow boundaries will make for
challenging wind direction fcsts, plenty of variable changes
through the evening. Will leave BRL out of the mess for now, but
can't totally rule out even this southern site form getting
impacted by storms this evening and overnight. Better conditions
coming post-frontally as Saturday progresses.   ..12..

&&

.HYDROLOGY...
Issued at 355 AM CDT Fri Jul 21 2017

Recent heavy rain in the Rock and Pecatonica River basins is
resulting in significant rises, with at least minor to moderate
flooding expected to continue into early next week. There is
potential for additional heavy rain tonight over portions of
southern Wisconsin into northern Illinois. If widespread heavy
rainfall materializes, forecast crests could be adjusted higher,
possibly into the major category at most or all forecast points.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory until 8 PM CDT Saturday for Benton-Clinton-Jones-
     Linn.

     Excessive Heat Warning until 8 PM CDT Saturday for Cedar-Des
     Moines-Henry IA-Iowa-Jefferson-Johnson-Keokuk-Lee-Louisa-
     Muscatine-Scott-Van Buren-Washington.

IL...Heat Advisory until 8 PM CDT Saturday for Bureau-Putnam-
     Whiteside.

     Excessive Heat Warning until 8 PM CDT Saturday for Hancock-
     Henderson-Henry IL-McDonough-Mercer-Rock Island-Warren.

     Flash Flood Watch from 4 PM CDT this afternoon through Saturday
     morning for Carroll-Jo Daviess-Stephenson.

MO...Excessive Heat Warning until 8 PM CDT Saturday for Clark-
     Scotland.

&&

UPDATE...12
SYNOPSIS...08
SHORT TERM...08
LONG TERM...08
AVIATION...12
HYDROLOGY...RP Kinney
Hazardous weather outlook, Jul 21, 11:35 AM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
1135 AM CDT Fri Jul 21 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-221645-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
1135 AM CDT Fri Jul 21 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms are expected to redevelop this afternoon and spread
east and south through the afternoon and evening. The environment
is conducive for severe weather with damaging winds, tornadoes,
flash flooding and large hail as the main threats. A few supercell
thunderstorms are possible before a bow echo develops this
evening. Some of these storms could be fast moving. Later tonight,
storms are expected to be slow moving and could cause flash
flooding.

The Rock and Pecatonica rivers are experiencing flooding. Please
see the latest Flood Statements and Flood Warnings for details.

Hot and humid weather will continue today, with afternoon heat
indices up to 110 degrees south of Highway 30. Excessive heat
warnings and heat advisories are in effect for most of the outlook
area.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Additional rounds of thunderstorms are possible Saturday and
Sunday. Severe weather is possible, but confidence on timing and
favored locations remains low. If severe storms do occur, the main
threats would be damaging winds and flash flooding.

Hot and muggy conditions will continue Saturday, with afternoon
heat indices up to 110 degrees south of Highway 30.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon through the early
morning hours.

In the hours before

Local storm report, Jul 21, 10:03 AM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1003 AM CDT FRI JUL 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 AM     HEAVY RAIN       1 NW DAVENPORT          41.56N 90.61W
07/21/2017  M2.02 INCH       SCOTT              IA   TRAINED SPOTTER

            EVENT TOTAL

1029 PM     TSTM WND DMG     DAVENPORT MUNICIPAL AIR 41.62N 90.58W
07/20/2017                   SCOTT              IA   PUBLIC

            STRONG WINDS DAMAGED METAL BUILDING

0830 AM     HEAVY RAIN       2 NNW NORTH LIBERTY     41.76N 91.62W
07/21/2017  M1.43 INCH       JOHNSON            IA   TRAINED SPOTTER

            STORM TOTAL

0740 AM     HEAVY RAIN       WSW QUASQUETON          42.39N 91.76W
07/21/2017  M1.41 INCH       BUCHANAN           IA   TRAINED SPOTTER

            STORM TOTAL

0915 AM     HEAVY RAIN       1 W BETTENDORF          41.56N 90.49W
07/21/2017  M0.99 INCH       SCOTT              IA   TRAINED SPOTTER

            STORM TOTAL

0900 AM     HEAVY RAIN       4 W MOUNT PLEASANT      40.97N 91.63W
07/21/2017  M2.43 INCH       HENRY              IA   TRAINED SPOTTER

            STORM TOTAL FROM LAST NIGHT AND THIS MORNING

0710 PM     TSTM WND DMG     4 W MOUNT PLEASANT      40.97N 91.63W
07/20/2017                   HENRY              IA   TRAINED SPOTTER

            DELAYED REPORT - TIME ESTIMATED - STRONG WINDS DOWNED
            TREE LIMBS AND POWER LINES.

&&

TES

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:05 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry40 min
Jul 20, 7:37 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson53 min
Jul 20, 7:56 PM CDTFlash Flood WarningDVNHenry, Jefferson6 hr
Jul 20, 8:27 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson46 min
Jul 20, 8:45 PM CDTSevere Thunderstorm WarningDVNLouisa, Muscatine31 min
Jul 20, 8:58 PM CDTFlash Flood WarningDVNHenry, Jefferson, Louisa, Muscatine, Washington6 hr
Jul 20, 9:44 PM CDTSevere Thunderstorm WarningDVNMuscatine, Scott46 min
Jul 20, 9:46 PM CDTSevere Thunderstorm WarningDVNJefferson, Keokuk, Washington30 min
Jul 20, 10:13 PM CDTSevere Thunderstorm WarningDVNClinton, Scott45 min
Jul 20, 10:39 PM CDTSevere Thunderstorm WarningDVNClinton, Scott35 min
Jul 20, 11:39 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Keokuk27 min
Jul 21, 12:40 AM CDTSpecial Weather StatementDVNCedar, Johnson, Muscatine65 min
Jul 21, 1:27 AM CDTSpecial Weather StatementDVNScott63 min
Jul 21, 5:10 AM CDTSpecial Weather StatementDVNBuchanan, Cedar, Jones, Linn65 min
Jul 21, 2:56 PM CDTRiver Flood WatchDVNDelaware, Jones67 hr
Jul 21, 2:56 PM CDTRiver Flood WatchDVNJackson4 days
Jul 21, 2:56 PM CDTRiver Flood WatchDVNBuchanan, Linn5 days
Jul 21, 4:39 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson66 min
Jul 21, 4:49 PM CDTTornado WarningDVNJohnson56 min
Jul 21, 5:01 PM CDTSevere Thunderstorm WarningDVNCedar, Jones, Linn59 min
Jul 21, 5:16 PM CDTFlash Flood WarningDVNCedar, Johnson, Jones, Linn6 hr
Jul 21, 5:24 PM CDTSevere Thunderstorm WarningDVNDubuque37 min
Jul 21, 5:39 PM CDTTornado WarningDVNCedar, Johnson, Muscatine51 min
Jul 21, 6:10 PM CDTTornado WarningDVNMuscatine50 min
Jul 21, 6:50 PM CDTSpecial Weather StatementDVNClinton, Scott55 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.